Are rashes/bumps in groin always a sign of an STI?
I am a gay man and recently shaved my groin for the first time and had sex on the same day. I now have some very small, itchy red bump/rashes in my groin and also some small, painless/itchless red "bumps" at the tip of my penis. I received both oral and anal sex, but I have no symptoms whatsoever in my anal area, nor do I have symptoms from performing oral sex. When I scheduled for an STI assessment the doctor said it is most likely just razor burn from shaving, but I am not sure how that would explain this weird rash-looking symptom on my penile head. Is this something to be concerned about?
You have a rash in your groin and at head of your penis. Not all rashes in the groin region are sexually transmitted diseases (STD), but you should make an appointment with your primary care doctor to request a STD work up. Your story is a bit more complicated because you also shaved your groin region. When you shave, you are basically shortening the hair until it is about the level of your skin. You are also wearing underwear which is very close to the skin which can rub against the shortened hairs. The shortened hairs are more stiff and can cause pain and irritation if there is constant rubbing against it. If the head of your penis is also rubbing against your shaved skin, it can irritate the head of the penis as well. Though this could potentially explain your rash, it is only one possibility. You should get tested if you are concerned that there could be an STD involved. When you see your doctor, you should always be upfront and tell him or her that you performed oral sex and received anal sex. This information can guide them further on physical exams and lab tests. You should make an appointment with your primary care doctor to request a STD work up. If you ease the anxiety you have right now.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Is there any way to recover hearing once it is lost?
- How would smoking weed affect my baby?
- What is this sensation I have when I breathe? Why am I feeling it?
- I am currently taking Allegra and Advair for my seasonal allergies, but I have recently come down with a bad cold. Would Dayquil interact with with these two medications?
- Why do I have a tingling sensation in my hand?
Need More Info?